MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE

XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; SPINOUS PROCESS PLATE
Model Number X060-0320
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned system screwdriver showed an instrument with minimal use, as identified by crisp laser markings and a lack of surface scratches.The distal tip was fractured from the instrument shaft and the remaining portion was twisted in a manner that indicates it was being rotated clockwise when the malfunction occurred.A functional assessment of the returned system screwdriver was not performed due to the damaged condition of the instrument, which was removed from distributable inventory.The returned torque-limiting handle was inspected and tested on a calibrated torque testing device, which confirmed the handle limited applied torque as intended.A dhr review was performed for complaint lot# and there were no manufacturing anomalies identified.The device lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 12/06/2021.The distal tip of the system screwdriver could be damaged if it was shifted out of alignment with a system screw while engaged or rotated while not fully engaged with a system screw.There have been three other complaints of similar nature for this instrument in past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The manufacturer was made aware of a product complaint on 2/09/2023.It was reported that the distal tip of a system screwdriver fractured from the instrument while being used in a surgical procedure.A return authorization issued for return of the system screwdriver and torque-limiting handle that was being used when the malfunction occurred, which was received at the manufacturer on 3/07/2023 for assessment.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
SPINOUS PROCESS PLATE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key16517654
Report Number3005031160-2023-00004
Device Sequence Number3301607
Product Code HXX
UDI-Device IdentifierM697X06003201
UDI-PublicM697X06003201
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0320
Device Lot Number103337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown